Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
133 Doctors are Online

Right lobe of the thyroid gland removed. Taking thyrox. Delayed periods. Weight gain. Why?

hello sir, am 24 years old i was operated 10 years back and my thyroid gland s right lobe was removed,now am married and i have a two and a half year old baby, this is the first time that my periods are delayed,my actual date was on 27th of january 2013 am a bit worried doctor, i have been taking thyrox 100 mcg my doctor has prescribed me this medicine due to my increase in levels of tsh and even my increase in weight,now at present my weight is 97kgs i even want to know why my weight is increased ??earlier my weight was 75kgs,and my height is 5.4 ,could you please help me n guide me sir? thank you!
Asked On : Thu, 14 Feb 2013
Answers:  1 Views:  44
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General & Family Physician 's  Response
First of all rule out the pregnancy.
If pregnancy is not the cause for delay in periods,then overweight or stress or an under active thyroid can cause delay in periods.
As far as increase in weight is concerned,you must get your TSH estimation done again.Of it is still high,you must get the dose increased by your doctor.
Other reason for increase in weight could be due to hyperinsulinemia which might be due to polycystic ovary disease.PCOS in itself can cause delay in periods.
Lastly weight increase could be due to consumption of more calories and less exercises.
Consult your doctor and get examined and investigated to look for the medical cause of weight gain and delay of periods.
Reduce your calorie intake and do regular aerobic exercises for at least 40 minutes a day.
Answered: Fri, 15 Feb 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor